MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY HQ ANALYZER; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES ALINITY HQ ANALYZER; COUNTER, DIFFERENTIAL CELL
Catalog Number 09P68-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.A1 - patient identifier: (b)(6) (1patient) / (b)(6) (2 different samples from same patient) this event has 2 total patients.All available patient information was included.Additional patient details are not available.See related manufacturer report 3004032053-2025-00024.
 
Event or Problem Description
The customer observed falsely decreased hemoglobin results generated on the alinity hq processing module for multiple patients.The following data was provided (hemoglobin reference range: 120¿160 g/l (12.0-16.0 g/dl): sample #1: (b)(6) first run on titan (b)(6) on (b)(6) 2025 at 02:00, seq (b)(4): hemoglobin = 65 g/l (6.5 g/dl) no error messages attached to this run.An error message occurred at 02:02: 3678 0 atmospheric waste full.Background checks at 02:03¿02:20, seq (b)(4), all failed with high background counts (wbc, rbc, hemoglobin, plt, retic).Error message was generated: 1836-0 cbc retic background failed.The following troubleshooting was performed: daily auto clean completed at 02:49.Backgrounds passed afterward.Daily drift control passed.Another 3678-0 atmospheric waste full error occurred at 02:39.A second run of sample (b)(6) at 03:20, seq 143710, showed a normalized value: hemoglobin = 149 g/l (14.9 g/dl) this result was not transmitted to ams; initial low result was copied instead.Sample rerun three times on day shift (09:17, 09:24, 09:32, seq (b)(4)): hemoglobin result of 148¿149 g/l (14.8-14.9 g/dl) each time.Again, these results did not transmit to ams, and the original first run results were copied.Sample rerun on atlas (b)(6) at 09:37 (seq 176209, hemoglobin 153 g/l (15.3 g/dl)) and 09:45 (seq 176212, hemoglobin 151 g/l (15.1 g/dl)) hemoglobin result of 65 g/l (6.5 g/dl) was reported but later amended.A second sample from the ward ((b)(6), (b)(6) 2025 09:42) generated a hemoglobin result of 149 g/l (14.9 g/dl), which is consistent with corrected values.Sample #2: (b)(6) first run on titan (b)(6) 01:40, seq (b)(4): hemoglobin result = 130 g/l (13.0 g/dl) backgrounds seq (b)(4) passed.Second run at 01:59, seq (b)(4), showed significantly lower results: hemoglobin result = 60.7 g/l (6.07 g/dl) this sample run was in the same batch as sample (b)(6)¿s first low results.Third run after failed backgrounds and daily wash, at 03:19, seq (b)(4): hemoglobin result = 130 g/l (13.0 g/dl) this matched the first run.Ams transmission details not visible for this sample.A repeat sample (b)(6) at 04:48 showed a hemoglobin result of 129 g/l (12.9 g/dl), consistent with normal results.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The alinity hq analyzer, serial # (b)(6) was evaluated, and analyzer maintenance was completed.The analyzer function was verified with control testing.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.A review of tracking and trending did not identify an increase in complaint activity for the alinity hq analyzer, serial # (b)(6) with regards to the customer reported event.A review of the manufacturing documentation did not identify any issues for the alinity hq analyzer, serial # (b)(6) as it relates to the customer reported event.Labeling was reviewed and was found to address the customer reported event.Based on the available information, no systemic issue or deficiency was identified for the alinity hq analyzer, serial # (b)(6).
 
Event or Problem Description
The customer observed falsely decreased hemoglobin results generated on the alinity hq processing module for multiple patients.The following data was provided (hemoglobin reference range: 120¿160 g/l (12.0-16.0 g/dl): sample #1: (b)(6) first run on titan (b)(6) on (b)(6) 2025 at 02:00, seq 143689: hemoglobin = 65 g/l (6.5 g/dl) no error messages attached to this run.An error message occurred at 02:02: 3678 0 atmospheric waste full.Background checks at 02:03¿02:20, seq 143690¿143698, all failed with high background counts (wbc, rbc, hemoglobin, plt, retic).Error message was generated: 1836-0 cbc retic background failed.The following troubleshooting was performed: daily auto clean completed at 02:49.Backgrounds passed afterward.Daily drift control passed.Another 3678-0 atmospheric waste full error occurred at 02:39.A second run of sample (b)(6)5 at 03:20, seq 143710, showed a normalized value: hemoglobin = 149 g/l (14.9 g/dl).This result was not transmitted to ams; initial low result was copied instead.Sample rerun three times on day shift (09:17, 09:24, 09:32, seq 143735, 143747, 143748): hemoglobin result of 148¿149 g/l (14.8-14.9 g/dl) each time.Again, these results did not transmit to ams, and the original first run results were copied.Sample rerun on atlas ((b)(6) at 09:37 (seq 176209, hemoglobin 153 g/l (15.3 g/dl)) and 09:45 (seq 176212, hemoglobin 151 g/l (15.1 g/dl)) hemoglobin result of 65 g/l (6.5 g/dl) was reported but later amended.A second sample from the ward (b)(6) , (b)(6) 2025 09:42) generated a hemoglobin result of 149 g/l (14.9 g/dl), which is consistent with corrected values.Sample # 2: (b)(6).First run on titan (b)(6) 01:40, seq 143678: hemoglobin result = 130 g/l (13.0 g/dl) backgrounds seq 143680¿687 passed.Second run at 01:59, seq 143688, showed significantly lower results: hemoglobin result = 60.7 g/l (6.07 g/dl) this sample run was in the same batch as sample (b)(6) first low results.Third run after failed backgrounds and daily wash, at 03:19, seq 143708: hemoglobin result = 130 g/l (13.0 g/dl) this matched the first run.Ams transmission details not visible for this sample.A repeat sample (b)(6) at 04:48 showed a hemoglobin result of 129 g/l (12.9 g/dl), consistent with normal results.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The serial number was corrected.See sections d4 serial number and primary udi number for corrections.
 
Event or Problem Description
The customer observed falsely decreased hemoglobin results generated on the alinity hq processing module for multiple patients.The following data was provided (hemoglobin reference range: 120¿160 g/l (12.0-16.0 g/dl): sample #1: (b)(6) first run on titan (b)(6) on (b)(6) 2025 at 02:00, seq 143689: hemoglobin = 65 g/l (6.5 g/dl) no error messages attached to this run.An error message occurred at 02:02: 3678 0 atmospheric waste full.Background checks at 02:03¿02:20, seq 143690¿143698, all failed with high background counts (wbc, rbc, hemoglobin, plt, retic).Error message was generated: 1836-0 cbc retic background failed.The following troubleshooting was performed: daily auto clean completed at 02:49.Backgrounds passed afterward.Daily drift control passed.Another 3678-0 atmospheric waste full error occurred at 02:39.A second run of sample (b)(6) at 03:20, seq 143710, showed a normalized value: hemoglobin = 149 g/l (14.9 g/dl) this result was not transmitted to ams; initial low result was copied instead.Sample rerun three times on day shift (09:17, 09:24, 09:32, seq 143735, 143747, 143748): hemoglobin result of 148¿149 g/l (14.8-14.9 g/dl) each time.Again, these results did not transmit to ams, and the original first run results were copied.Sample rerun on atlas (b)(6) at 09:37 (seq 176209, hemoglobin 153 g/l (15.3 g/dl)) and 09:45 (seq 176212, hemoglobin 151 g/l (15.1 g/dl)) hemoglobin result of 65 g/l (6.5 g/dl) was reported but later amended.A second sample from the ward ((b)(6), (b)(6) 2025 09:42) generated a hemoglobin result of 149 g/l (14.9 g/dl), which is consistent with corrected values.Sample #2: (b)(6) first run on titan (b)(6) 01:40, seq 143678: hemoglobin result = 130 g/l (13.0 g/dl) backgrounds seq 143680¿687 passed.Second run at 01:59, seq 143688, showed significantly lower results: hemoglobin result = 60.7 g/l (6.07 g/dl) this sample run was in the same batch as sample (b)(6)¿s first low results.Third run after failed backgrounds and daily wash, at 03:19, seq 143708: hemoglobin result = 130 g/l (13.0 g/dl) this matched the first run.Ams transmission details not visible for this sample.A repeat sample (b)(6) at 04:48 showed a hemoglobin result of 129 g/l (12.9 g/dl), consistent with normal results.There was no impact to patient management reported.

Brand Name
ALINITY HQ ANALYZER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23873137
Report Number2919069-2025-00053
Device Sequence Number19988430
Product Code GKZ
UDI-Device Identifier00380740138851
UDI-Public(01)00380740138851
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K220031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09P68-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer01/22/2026
02/12/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/26/2026
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown